MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802211
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw stf lt an 150-035; returned within the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.The specimen packaging label was also returned with the device.The specimen presented an overall length of 149.1cm and a finished diameter of.03490" to.03450".Based on the as received condition, a gage bushing could not be passed over the length of the specimen.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.The specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented skived / cut damage exposing the core metallic wire between 9.8cm to 24.5cm from the distal tip.Approximately 11.1cm of the polymer jacket was separated from the core wire but was still attached to the guidewire.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings, · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle.The dfu precautions also indicate, · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: as reported, the guidewire failed and was stripped during the procedure.No harm to the patient and everything was retrieved.Patient present at time of event?: yes.Patient complications: no patient complications.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key18222223
Report Number9680001-2023-00123
Device Sequence Number6748266
Product Code EYA
UDI-Device Identifier10816349011815
UDI-Public10816349011815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberM0066802211
Device Lot NumberJRZ8293217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Initial Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown